Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Discomfort in the head. Vibration in head via neck while pressure on feet. Taking BP tablets and statins. Cause?

User rating for this question
Excellent
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
Question
I am 78 years old and in good health but taking blood pressure tablets and statins. For three months I have suffered from persistent discomfort in the head. Hardly a headache but an unpleasant sensation particularly when walking. Pressure on the left heel sends vibrations through my neck and into the head. Just occasionally some loss of balance and flatulence. Any suggestions as what might be causing this ?
Posted Thu, 16 May 2013 in General Health
 
 
Answered by Dr. Prasad Akole 34 minutes later
Dear friend, welcome to Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- http://bit.ly/Dr-Prasad-Akole) and am glad to address to your query here.

Your attached report is “very nice”!
Just joking ! Good to see you enjoying life at 78.
Coming to the query,
Mild discomfort in the head and flatulence is somewhat vague and difficult to explain.
Mild occasional loss balance needs to be looked into.
How has your BP been?

Is there tingling/ numbness or weakness on the side of which heel pressure is a problem?

Do you perceive sensations well and normal in that foot?
When did you last have your lab tests done and were they normal?

The possibilities from this brief description are many.
High or low BP, brain pathology, nerve dysfunction can all cause this.
Impending brain ischaemia (stroke), any lesion in the CP angle of the brain can be initially like this..

The list is too scary and big.

Please answer the questions above and add any other symptom you have to narrow down the possibilities.
I would anyway advise you to get evaluated by your doctor physically to find if basic exam and neuro-exam is normal. If not done, I would also recommend a detailed preventive health check-up and tests.

I would be glad to answer any further queries. Take care and please keep me informed of your progress at http://bit.ly/Dr-Prasad-Akole
Good Luck!
Above answer was peer-reviewed by
 
Follow-up: Discomfort in the head. Vibration in head via neck while pressure on feet. Taking BP tablets and statins. Cause? 2 hours later
Thank you for an excellent response.

I underwent an MRI scan in late February and this showed no abnormality. Apart from occasional numbness in index finger on left hand, no other sensations on the left side of my body.

Apart from walking, bending down or slightly jolting my head will produce the sensations in my head. After the initial discomfort, I have persistent light pains on the top of my head - these are not alleviated by painkillers.

Most grateful for any further suggestions you can offer.
 
 
Answered by Dr. Prasad Akole 7 hours later

Thanks!
Was the MRI of the brain or the spine?
If the MRI was of the brain and was normal, I would prioritize evaluation of the upper spine as well.
Since you have symptoms on the left side (heel and index finger) and spinal movements are adding movements, I suspect some problem in the cervical (neck) spine.
I would ask to check your BP if it is well controlled. Take a neurology opinion to look at the spine as the cause.
Age related spinal changes may cause such symptoms (myelo-neuropathy).
Other advice remains the same as in earlier reply.
Avoid sudden spinal movements, jolting, sports etc. till evaluation.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Take care and please keep me informed of your progress at http://bit.ly/Dr-Prasad-Akole
Good Luck!

It helps us to improve continuously if you could please write a rating review before you ‘accept’ and ‘close’ the query.
Thank you!!
Above answer was peer-reviewed by
 
Follow-up: Discomfort in the head. Vibration in head via neck while pressure on feet. Taking BP tablets and statins. Cause? 3 hours later
Thank you so much.

It was a brain scan. I will arrange to have my spine checked as a matter of urgency.

One last question. Someone mentioned that restricted blood flow in the cartoid arteries could cause my symptoms. Is this a possibility ?

By the way, 20mg Lisinopril keeps my BP at around the 130 : 75 level.

On receipt of your reply, I will close the discussion and give you a first class recommendation. Thanks again.
 
 
Answered by Dr. Prasad Akole 31 hours later
Hi,

Thanks for getting back.

Yes, sometimes a decreased flow in the carotid arteries may cause similar symptoms. That can be checked by a carotid doppler scan.

One another cause which could result in a heaviness in head is, statins. Though less known, journals have reported of headaches/ heaviness in head in people using statins.

Hope this clarifies your concerns.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor